MAUDE Adverse Event Report: AVANOS MEDICAL INC. NEOMED POLYURETHANE FEEDING TUBE; DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)

AVANOS MEDICAL INC. NEOMED POLYURETHANE FEEDING TUBE; DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)
Model Number FTL8.0P-EO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 01-jul-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the tip of the feeding tube broke and was retained in the patient's stomach, which caused nausea and vomiting for several days.The patient required invasive intervention for removal of the broken tip.Additional information received 18-jun-2020 stated, the user had new elements which may change the course of the complaint and they are awaiting the pathology report.
 
Additional Manufacturer Narrative
The investigation included an evaluation of retained samples for lot number 20180619.The device history record for the reported lot number, 20180619, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.A root cause was not identified.All information reasonably known as of 10-sep-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
NEOMED POLYURETHANE FEEDING TUBE
Common Device Name
DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10224676
Report Number3011270181-2020-00092
Device Sequence Number13587352
Product Code FPD
UDI-Device Identifier00817584010321
UDI-Public00817584010321
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K082238
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2021
Device Model NumberFTL8.0P-EO
Device Catalogue NumberN/A
Device Lot Number20180619
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date09/11/2020
Patient Sequence Number1